In a recent issue you have a rather favourable article on Fosamax
The adverse reaction my motherexperienced is not even mentioned in your article, although the drug company has printed something in microscopic type on the fact sheet that comes with the tablets. While few would read it, and what prescribing doctors are probably unaware of as ours was is that Fosamax seems to erode the oesophagus. The fact sheet instructs that for 20 minutes after taking the pill you sit or stand, but do not lie down. Presumably, this is to ensure that the pill goes all the way down, but it is no guarantee. While no one told my mother this, she took the pill each morning after getting up, and so is unlikely to have disobeyed this instruction. Nevertheless, pills, or remnants of them, must have stuck in her oesophagus, causing, in just a matter of months, an almost total obstruction which had to be repaired through surgery risky at the age of 87.After trying several doctors, we luckily found a specialist who corrected the problem to the degree that she can now swallow liquids and soft foods. Had we not been so fortunate, I am sure my mother would either be dead by now, or lying in a hospital bed being fed intravenously, and in a great deal of pain.
My understanding, from doctors and others I have spoken to, is that this is not a unique case. Furthermore,
I believe I have read somewhere that Fosamax is not in fact all that
strong and helpful. Whatever. I haven’t, to be honest, paid much attention. What’s the point when you find yourself unable to eat or swallow just a few months after taking it? This is a very dangerous drug and should not be on the market. A A, New Jersey…..